Alert archive / Montana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 27, 2015, 2:38 AM MDT for Phillips County, Valley County, Montana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2015, 2:38 AM MDT (08:38 UTC)
- Expired
- Jul 27, 2015, 3:01 AM MDT
- In force
- 23 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 51 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 8:41 PM MDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jul 26, 8:41 PM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 841 PM MDT SUN JUL 26 2015 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY... EVENING UPDATE... CHANGE FOR THIS EVENING WAS TO DECREASE CHANCE FOR LIGHTNING/THUNDER ACROSS THE AREA AND NUDGE WIND FIELDS AROUND ON THE LATEST DATA. WPC HAS NORTHEAST MONTANA ANALYZED ON THE COOLER SIDE A FRONT THAT IS WELL TO THE SOUTH. WHILE SOME LATE AFTERNOON HEAT STILL PERSISTS... NOT ENOUGH IS LEFT TO GENERATE ANYTHING MORE THAN ISOLATED TO SCATTERED THUNDER WITH REMAINING RAIN SHOWERS ACROSS THE AREA OVERNIGHT. GAH PREVIOUS SHORT TERM DISCUSSION... THE BASE OF THE WESTERN TROUGH WILL SWING THROUGH THE INTER- MOUNTAIN WEST AND GREAT BASIN TONIGHT. THIS WILL SEND ANOTHER COLD FRONT ACROSS THE REGION TONIGHT. IN ADDITION...A SURFACE TROUGH ESTABLISHES ITSELF OVER EASTERN MONTANA. THE FRONTAL BOUNDARY AND THE OVERRUNNING MOISTURE EJECTED BY THE BASE OF THE UPPER TROUGH WILL SPREAD RAIN AND THUNDER MAINLY NORTH OF THE MISSOURI RIVER. MODELS ARE SHOWING THE MOST SIGNIFICANT QPF SPREADING NORTH OF THE INTERNATIONAL BORDER. MONDAY/MONDAY NIGHT...THE TROUGH RUNS ACROSS THE NORTHERN ROCKIES...WHEN FLOW ALOFT BECOMES SOUTHERLY OVER EASTERN MONTANA. THIS STACKS UP THE FRONT NORTH AND SOUTH AS A DRY SLOT DEVELOPS IN OUR EAST. VERY WARM AND DRY AIR PUSHES INTO THIS AREA AND STRONG SURFACE WIND DEVELOPS AROUND THE INVERTED LOW. HEAVY RAIN DEVELOPS WEST OF THE FRONT...OVER CENTRAL MONTANA. VERY STRONG CONVECTIVE PARAMETERS DEVELOP OVER THE AREA. WITH STRONG BULK SHEAR...HOT TEMPERATURES AHEAD OF THE FRONT...AND PLENTY OF MOISTURE...THUNDER STORMS ARE LIKELY AS WELL AS A FEW SUPER-CELLS. SPC HAS MAINTAINED OUR EASTERN AREA IN A SLIGHT RISK. THE FRONT WILL FULLY MOVE ACROSS THE CWA IN THE EVENING. THE STORMS SHOULD MOVE EAST TO BE FOLLOWED MUCH COOLER TEMPERATURES. HEAVY RAIN IS EXPECTED WITH THESE THUNDERSTORMS AND BEHIND THE FRONT...ALONG WITH VERY STRONG WIND OF 25-40KTS. TUESDAY...BY 12Z TUESDAY THE SYSTEM STACKS UP OVER NORTHEAST MONTANA...CONTINUING TO PRODUCE STRONG WINDS...HEAVY RAIN...AGAIN MAINLY NORTH OF THE MISSOURI RIVER AS A TROWAL DEVELOPS..BUT BY LATE MORNING AND AFTERNOON THE STRONGEST WIND YET DEVELOPS AND WRAP-AROUND RAIN SPREADS OVER THE REST OF THE CWA. STORM TOTAL QPF AMOUNTS ARE QUITE IMPRESSIVE. GRID TOTALS RANGE FROM 1 TO 2 INCHES ACROSS THE NORTH AND A QUARTER TO 1 INCH ACROSS THE SOUTH. CONFIDENCE REMAINS HIGH THAT THIS WILL BE A HIGH IMPACT STORM SYSTEM. OF SIGNIFICANCE ALSO IS THAT WIND GUIDANCE STRONGLY SUGGESTS THAT THERE MIGHT BE NEED FOR A HIGH WIND WARNING FOR TUESDAY. IF THE NEXT SHIFT FINDS THE CONFIDENCE CONTINUING...A HIGH WIND WATCH MIGHT BE IN ORDER. SCT .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... THE FORECAST AS DESCRIBED BELOW STANDS. ONLY TWEAK WAS A GENERAL NUDGE TOWARD THE LATEST CONSENSUS OF THE EXTENDED MODELS. GILCHRIST PREVIOUS DISCUSSION... GOOD MODEL CONSISTENCY CONTINUES FOR NEXT WEEK WITH THE UPPER LOW LIFTING ACROSS THE NORTHERN PLAINS. AN UPPER RIDGE BUILDS OVER THE NORTHERN ROCKIES BEHIND THE LOW FOR A RETURN TO SEASONABLE HOT AND DRY CONDITIONS. UPPER LOW MOVING ACROSS THE REGION EARLY IN THE WEEK WILL BRING WET WEATHER TO NORTHEAST MONTANA. THE RAIN WILL TAPER OFF ON TUESDAY NIGHT AS THE LOW MOVES INTO SOUTHERN MANITOBA. VERY STRONG WINDS ASSOCIATED WITH THE SYSTEM DUE TO TIGHT PRESSURE GRADIENT AND GOOD COLD AIR ADVECTION WILL BE SLOW TO DIMINISH TUESDAY NIGHT. GUSTY WINDS WILL LINGER OVER THE EAST FOR WEDNESDAY. TEMPERATURES BEGIN TO REBOUND AS SKIES CLEAR ON WEDNESDAY...THEN ADDITIONALLY AS RIDGE BUILDS OVER THE NORTHERN ROCKIES INTO THE END OF THE WEEK. MOISTURE IS PUSHED NORTH BY THE RIDGE FOR EXPECTED DRY CONDITIONS. EBERT && .AVIATION... FLIGHT CATEGORY: VFR TONIGHT AND MONDAY. MVFR CONDITIONS LIKELY MONDAY NIGHT ESPECIALLY IN THE NORTH. WX: LOW PRESSURE SYSTEM WILL BE OVER EASTERN MONTANA TONIGHT AND MONDAY BEFORE MOVING TO THE EAST MONDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL OCCUR AT TIMES OVERNIGHT AND AGAIN MONDAY AFTERNOON. WIDESPREAD RAIN IS LIKELY MONDAY NIGHT. CIGS: PERIODS OF MID LEVEL CLOUDS WITH CLEAR SKIES AT TIMES TONIGHT AND MONDAY. LOW CLOUDS EXPECTED TO MOVE INTO NORTHEAST MONTANA MONDAY EVENING. WIND: VARIABLE MAINLY NORTHEAST TONIGHT 5 TO 10 KNOTS. NE WINDS WILL INCREASE TO AROUND 15 KNOTS AT KGGW AND KOLF MONDAY BUT REMAIN AROUND 10 KNOTS AT KGDV AND KSDY. WINDS WILL TURN NORTHWEST MONDAY EVENING AND INCREASE TO 15 TO 25 KNOTS. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT FOR MTZ122. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 26, 2:40 PM MDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 240 PM MDT SUN JUL 26 2015 MTZ016>027-059>062-271200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 240 PM MDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG STORM SYSTEM AND COLD FRONT WILL MOVE INTO THE REGION MONDAY THROUGH TUESDAY. IT BRINGS A POTENTIAL FOR STRONG AND POSSIBLY SEVERE THUNDERSTORMS ON MONDAY AND MONDAY EVENING. THIS WILL BE FOLLOWED BY AREAS OF HEAVY RAIN AND VERY STRONG GUSTY WINDS MONDAY NIGHT THROUGH TUESDAY. A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE DISTRICT 122 FOR STRONG WIND...THUNDERSTORMS..AND LOW RELATIVE HUMIDITY MONDAY AFTERNOON THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 27, 1:48 AM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
148 AM MDT MON JUL 27 2015
MTZ016-060-270845-
PHILLIPS-
148 AM MDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PHILLIPS COUNTY IN NORTHEAST MONTANA...
UNTIL 245 AM MDT.
AT 145 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF ZORTMAN...MOVING NORTHEAST
AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS IN THE ADVISORY INCLUDE...
MALTA...
LAT...LON 4800 10845 4819 10845 4857 10769 4824 10739
4789 10836
TIME...MOT...LOC 0748Z 235DEG 36KT 4803 10831
RAE
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:48 AM MDT | Special Weather Statement | GGW | Phillips | 57 min |
| Jul 27, 3:40 AM MDT | High Wind Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 11 hr |
| Jul 27, 3:40 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 29 hr |
| Jul 27, 4:09 AM MDT | Flood Watch | GGW | Daniels, Phillips, Roosevelt, Valley | 53 hr |
| Jul 27, 2:25 PM MDT | High Wind Warning | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 30 hr |
| Jul 27, 3:36 PM MDT | Special Weather Statement | GGW | 39 min | |
| Jul 27, 5:23 PM MDT | Special Weather Statement | GGW | Phillips | 67 min |
| Jul 27, 5:34 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 56 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.